MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565080
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 23, 2018 that a wallflex colonic stent was to be used to treat a colonic stenosis during a stenting procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the stent was able to be deployed.However, the stent failed to fully expand on one end.The stent was removed with forceps and the procedure was completed with another wallflex colonic stent.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.X-ray image of the wallflex colonic deployed within the patient was received and seems to show an unexpanded portion of the stent within the anatomy.Video of the physician manipulating the stent after it was removed from patient was also received and appears to show that the flared end of the stent was slightly unexpanded.
 
Additional Manufacturer Narrative
A deployed wallflex colonic stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found the stent was fully expanded.The stent was measured to be within specifications.The reported event that the stent failed to expand was unable to be confirmed based on the condition of the returned device; the stent was received fully expanded.However, a photo of the stent provided by the complainant showed the stent did not expand sufficiently.Taking all available information into consideration, the investigation concluded that the reported failure was likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications at the time of release to distribution.A search of the complaint database revealed that no other similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
WALLFLEX¿ COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7601963
Report Number3005099803-2018-01830
Device Sequence Number18890386
Product Code MQR
UDI-Device Identifier08714729456551
UDI-Public08714729456551
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2019
Device Model NumberM00565080
Device Catalogue Number6508
Device Lot Number0021162046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;